Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Quad Cities, IA

May 22, 2011Carroll County, Jo Daviess County, Stephenson County, Illinois; Clinton County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 22, 2011, 5:28 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois; Clinton County, Jackson County, Iowa. It was in force for 62 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 5:28 PM CDT (22:28 UTC)
Expired
May 22, 2011, 6:30 PM CDT
In force
62 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:30 PM CDTHAIL 0.255 Sse Sabula, IL
May 22, 5:40 PM CDTHAIL 0.54 W Mount Carroll, ILVERY HEAVY RAIN
May 22, 5:54 PM CDTTSTM WND GST 605 Nw Lanark, ILWIND SUSTAINED AT 45 WITH GUSTS TO 60 MPH
May 22, 6:11 PM CDTTSTM WND DMG5 Wsw Sabula, IAPOWER OUTAGES
May 22, 6:22 PM CDTTSTM WND GST 544 Nne Stockton, IL
May 22, 6:25 PM CDTTSTM WND GST 52Freeport, IL
May 22, 6:32 PM CDTTSTM WND GST 60S Freeport, IL
May 22, 6:35 PM CDTTSTM WND GST 59Freeport Albertus Airpo, IL
May 22, 6:36 PM CDTTSTM WND GST 401 Ssw Rock City, IL
May 22, 6:36 PM CDTTSTM WND GST 65E German Valley, IL
May 22, 6:36 PM CDTHAIL 0.251 Ssw Rock City, IL
May 22, 6:40 PM CDTTSTM WND DMG2 E Ridott, ILAT HWY 20 AND FIREWELL BRIDGE ROAD TROOPER REPORTS TREES SNAPPED IN HALF...POWER POLES DOWN...CATTLE BARN AND POLE BARN DAMAGED. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS53 KDVN 222228
SVRDVN
IAC045-097-ILC015-085-177-222330-
/O.NEW.KDVN.SV.W.0037.110522T2228Z-110522T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  EASTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  CARROLL COUNTY IN NORTHWEST ILLINOIS...
  JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...  
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 630 PM CDT.

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
  LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM SPRINGBROOK TO
  GREEN ISLAND TO 7 MILES SOUTH OF ANDOVER...OR ALONG A LINE
  EXTENDING FROM 14 MILES NORTHEAST OF MAQUOKETA TO 17 MILES EAST OF
  MAQUOKETA TO CLINTON...AND MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SABULA...HANOVER...SAVANNA...ELIZABETH...MASSBACH...ARGO FAY...
  SCHAPVILLE...WOODBINE...MOUNT CARROLL...STOCKTON...LANARK...PEARL
  CITY...WARREN...NORA...LENA...SHANNON...WINSLOW...FREEPORT...
  CEDARVILLE...GERMAN VALLEY...ROCK CITY...RIDOTT AND DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4250 8950 4225 8939 4220 8940 4220 8968
      4209 8968 4185 9035 4209 9042 4221 9062
      4251 8997
TIME...MOT...LOC 2228Z 237DEG 37KT 4221 9041 4214 9030
          4191 9023
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
1 follow-up statement
680 
WWUS53 KDVN 222321
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
621 PM CDT SUN MAY 22 2011

IAC045-097-222330-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-110522T2330Z/
JACKSON IA-CLINTON IA-
621 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON AND
EASTERN JACKSON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING DAMAGING WINDS IN 
NORTHWEST ILLINOIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4207 9008 4229 9041 4251 8997 4250 8950
      4225 8939 4220 8940 4220 8968 4209 8968
      4194 9011
TIME...MOT...LOC 2320Z 237DEG 37KT 4250 8980 4243 8969
          4220 8962

$$

ILC015-085-177-222330-
/O.CON.KDVN.SV.W.0037.000000T0000Z-110522T2330Z/
JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
621 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CARROLL...STEPHENSON AND SOUTHEASTERN JO DAVIESS COUNTIES...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM WINSLOW TO MC CONNELL TO SHANNON...OR
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF MONROE TO 10 MILES
NORTHWEST OF FREEPORT TO 8 MILES SOUTH OF FREEPORT...MOVING NORTHEAST
AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...OAKDALE NATURE PRESERVE...CEDARVILLE...ALBERTUS AIRPORT...
ORANGEVILLE...ONECO...DAKOTA DORNINK AIRPORT...AFOLKEY...
WINNESHIEK...ROCK GROVE...ROCK CITY...RIDOTT CORNERS...RIDOTT...
GERMAN VALLEY AND DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4207 9008 4229 9041 4251 8997 4250 8950
      4225 8939 4220 8940 4220 8968 4209 8968
      4194 9011
TIME...MOT...LOC 2320Z 237DEG 37KT 4250 8980 4243 8969
          4220 8962
WIND...HAIL 60MPH <1.00IN

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:43 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 22, 2:43 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 PM CDT SUN MAY 22 2011

.SYNOPSIS...
SEVERE STORMS ARE ONGOING OVER THE FORECAST AREA AS A VIGOROUS UPPER
LEVEL LOW OVER MINNESOTA MOVES EAST. A SURFACE DRY LINE WAS MOVING
ACROSS EASTERN IOWA WITH THE MAIN SURFACE COLD FRONT LOCATED NEAR
THE IOWA NEBRASKA/BORDER. AHEAD OF THE DRY LINE SURFACE DEW POINTS
WERE IN THE UPPER 60S AND LOWER 70S. SURFACE WINDS WERE GENERALLY
SOUTH AROUND 20 MPH WITH GUSTS TO 30 MPH. ..KUHL..

&&

.SHORT TERM...TONIGHT AND TOMORROW.
THIS AFTERNOON AND EVENINGS ROUND OF SUPERCELLS AND BOWING LINE
SEGMENTS WILL MOVE EAST OF THE FORECAST AREA BEFORE MIDNIGHT. THE
18Z DAVENPORT SOUNDING SHOWED VERY STEEP LAPSE RATES ALOFT WITH
MINIMAL CAPPING. DAMAGING WINDS AND LARGE HAIL ARE VERY LIKELY
BEFORE THE STORMS EXIT THE AREA. WIND PROFILES ARE ALSO FAVORABLE
FOR SUPERCELL DEVELOPMENT WITH A POSSIBILITY OF TORNADOES. THE
PASSAGE OF THE COLD FRONT LATER THIS EVENING WILL END THE THREAT OF
SEVERE WEATHER FROM WEST TO EAST. A FEW SCATTERED THUNDERSTORMS ARE
POSSIBLE TOMORROW WITH COLD AIR AND CYCLONIC FLOW ALOFT WRAPPING
AROUND THE BACK SIDE OF THE DEPARTING UPPER LEVEL LOW. ..KUHL..

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...
ACTIVE WEATHER PATTERN CONTINUES WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. ON MONDAY THE LONG RANGE MODELS PROG
A UPPER LEVEL RIDGE TO BUILD OVER THE NORTHERN PLAINS WITH A 1020
MILLIBAR HIGH PRESSURE CENTER LOCATED OVER MANITOBA...ADVECTING COOL
DRY AIR ACROSS THE REGION. MEANWHILE...A WEAK SURFACE BOUNDARY WILL
BE LOCATED JUST TO THE SOUTHEAST OF THE AREA. THIS BOUNDARY COULD BE
THE FOCUS FOR A FEW SHOWERS OR THUNDERSTORMS SO I WILL KEEP THE
CURRENT FORECAST OF SLIGHT CHANCE POPS.

ON TUESDAY A SOUTHERN STREAM LOW WILL DEVELOP OVER THE FOUR CORNERS
REGION OF THE SOUTHWEST AND MOVE EAST TO NEAR EASTERN KANSAS AND
IOWA BY WEDNESDAY. THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. SHOWERS
WILL BE MOST LIKELY OVER THE SOUTHERN HALF OF THE FORECAST AREA WITH
A CHANCE OF SHOWERS ACROSS THE NORTH. TEMPERATURES WILL REMAIN BELOW
NORMAL WITH LOWS IN THE UPPER 40S TO MID 50S AND HIGHS ONLY IN THE
60S.

ANOTHER UPPER LEVEL RIDGE WILL THEN APPROACH THE UPPER MISSISSIPPI
VALLEY ON THURSDAY NIGHT BRINGING DRY WEATHER TO THE REGION ON
FRIDAY. THE NEXT UPPER LEVEL LOW WILL MOVE OUT OF THE NORTHERN
ROCKIES BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY. THE LONG RANGE MODELS PROG THIS SYSTEM TO BE
PROGRESSIVE AND SHOW A LONG WAVE UPPER LEVEL RIDGE DEVELOPING OVER
THE ROCKIES AND PLAINS. THIS RIDGE SHOULD BRING DRY WEATHER TO THE
REGION NEXT SUNDAY. ..KUHL..

&&

.AVIATION...
SCATTERED STORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ARE
EXPECTED TO EXIT EAST OF THE TERMINALS BY 01Z AS A WEAK COOL FRONT
PUSHES THROUGH. THIS FRONT WILL CAUSE THE GUSTY S-SW WINDS TO VEER
TO THE SW AND WEST AND DIMINISH TO LESS THAN 12 KTS AFTER SUNSET.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT. WINDS
ARE EXPECTED TO PICK UP AGAIN BY MID MORNING MONDAY...ALONG WITH A
POTENTIAL FOR DEVELOPING LOW CLOUDS WITH CIGS IN MVFR RANGE.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, May 22, 8:41 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT SUN MAY 22 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231345-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
841 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF AN
ADVANCING COLD FRONT THIS AFTERNOON. THE AMOUNT OF INSTABILITY...WIND
SHEAR AND FORCING WILL SUPPORT SUPERCELL THUNDERSTORMS...ESPECIALLY
BETWEEN 2 PM TO 5 PM OVER EASTERN IOWA. THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND TORNADOES.

STORMS ARE THEN EXPECTED TO ORGANIZE INTO LINES OR CLUSTERS...WITH
THE MAIN SEVERE THREAT TRANSITIONING TO PRIMARILY DAMAGING WIND
AND LARGE HAIL WHICH WILL CONTINUE INTO THE EVENING HOURS AND
AFFECT THE ENTIRE OUTLOOK AREA.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT
11 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FRONTAL BOUNDARY STALLED OVER MISSOURI AND SOUTHERN ILLINOIS WILL
PROVIDE A FOCUS FOR THUNDERSTORMS FROM MONDAY NIGHT INTO WEDNESDAY
NIGHT. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE THUNDERSTORM
DEVELOPMENT. ANOTHER ROUND OF STORMS IS POSSIBLE BY NEXT
WEEKEND...BUT IT IS TOO SOON TO DETERMINE THE RISK OF SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING.

SHEETS

In the hours before

Local storm report, May 22, 5:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             DEWITT                  41.82N 90.55W
05/22/2011  M0.50 INCH       CLINTON            IA   NWS EMPLOYEE

0511 PM     HAIL             NICHOLS                 41.48N 91.31W
05/22/2011  M0.50 INCH       MUSCATINE          IA   TRAINED SPOTTER

0511 PM     TSTM WND GST     NICHOLS                 41.48N 91.31W
05/22/2011  E40 MPH          MUSCATINE          IA   TRAINED SPOTTER

&&

TAS
Local storm report, May 22, 5:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     3 N MUSCATINE           41.46N 91.07W
05/22/2011  E50 MPH          MUSCATINE          IA   TRAINED SPOTTER

&&

SCK
Local storm report, May 22, 5:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             3 SSW CENTER JUNCTION   42.07N 91.11W
05/22/2011  E1.00 INCH       JONES              IA   TRAINED SPOTTER

            HAIL SIZE RANGED FROM ONE HALF INCH TO ONE AND ONE EIGHTH
            INCH AND LASTED FOR ABOUT 3 MINUTES.

&&

MAS
Local storm report, May 22, 5:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WEST LIBERTY            41.57N 91.26W
05/22/2011  E0.25 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&

TAS
Local storm report, May 22, 5:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
522 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     ATALISSA                41.57N 91.17W
05/22/2011                   MUSCATINE          IA   TRAINED SPOTTER

            TREE BRANCHES DOWN

&&

TAS
Local storm report, May 22, 5:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 SSW ROCHESTER         41.64N 91.18W
05/22/2011                   CEDAR              IA   TRAINED SPOTTER

            ESTIMATED 70 MPH WINDS WITH DEBRIS FLYING ACROSS
            INTERSTATE 80.

&&

MAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:12 AM CDTSpecial Weather StatementDVNPutnam48 min
May 22, 4:47 PM CDTSevere Thunderstorm WarningDVNJo Daviess58 min
May 22, 5:47 PM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside31 min
May 22, 5:49 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside27 min
May 22, 6:12 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson, Whiteside63 min
May 21, 10:09 PM CDTSpecial Weather StatementDVNIowa, Jefferson, Keokuk51 min
May 22, 2:01 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa44 min
May 22, 2:06 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington54 min
May 22, 2:34 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Linn33 min
May 22, 2:38 PM CDTTornado WarningDVNBenton, Iowa, Johnson, Keokuk, Linn67 min
May 22, 2:45 PM CDTTornado WarningDVNBenton, Iowa, Linn29 min
May 22, 3:22 PM CDTTornado WarningDVNCedar, Iowa, Johnson53 min
May 22, 3:25 PM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Jones, Linn65 min
May 22, 3:43 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington47 min
May 22, 4:12 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones63 min
May 22, 4:17 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington43 min
May 22, 4:17 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington43 min
May 22, 4:32 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Johnson58 min
May 22, 4:56 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Scott64 min
May 22, 5:25 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Muscatine, Scott50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.